Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 8, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at May 9, 2011, 2:51 PM MDT for 13 counties in Colorado. It took effect at May 10, 2011, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 2:51 PM MDT (20:51 UTC)
- In effect from
- May 10, 2011, 9:00 PM MDT
- Expired
- May 10, 2011, 4:20 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WWUS45 KPUB 092051 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT MON MAY 9 2011 COZ058-060-066-068-073-082-100300- /O.NEW.KPUB.WS.A.0008.110511T0300Z-110511T2100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS...BLANCA PEAK... PIKES PEAK 251 PM MDT MON MAY 9 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. THE EASTERN SAWATCH...WESTERN MOSQUITO AND NORTHERN SANGRE DE CRISTO RANGES ABOVE 11000 FEET. PIKES PEAK ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL INTENSIFY AND MOVE ACROSS SOUTHERN COLORADO TUESDAY NIGHT AND WEDNESDAY. * SNOW ACCUMULATION...6 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS. * WIND...EAST TO NORTHEAST 15 TO 25 MPH FOR MOST OF THE EVENT. * IMPACT...A COMBINATION OF SNOW...REDUCED VISIBILITIES AND SLICK ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
701 WWUS45 KPUB 100207 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 807 PM MDT MON MAY 9 2011 COZ058-060-066-068-073-082-101030- /O.CON.KPUB.WS.A.0008.110511T0300Z-110511T2100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS...BLANCA PEAK... PIKES PEAK 807 PM MDT MON MAY 9 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. THE EASTERN SAWATCH...WESTERN MOSQUITO AND NORTHERN SANGRE DE CRISTO RANGES ABOVE 11000 FEET...AND PIKES PEAK ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL INTENSIFY AND MOVE ACROSS SOUTHERN COLORADO TUESDAY NIGHT AND WEDNESDAY. * SNOW ACCUMULATION...6 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS. * IMPACT...A COMBINATION OF SNOW...REDUCED VISIBILITIES AND SLICK ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
923 WWUS45 KPUB 101020 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT TUE MAY 10 2011 COZ058-060-073-082-101630- /O.UPG.KPUB.WS.A.0008.110511T0300Z-110511T2100Z/ /O.NEW.KPUB.WS.W.0012.110511T0600Z-110511T2100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... BLANCA PEAK...PIKES PEAK 420 AM MDT TUE MAY 10 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAWATCH MOUNTAINS...WESTERN MOSQUITO AND NORTHERN SANGRE DE CRISTO RANGES ABOVE 11000 FEET...AND PIKES PEAK ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL INTENSIFY AND MOVE ACROSS SOUTHERN COLORADO TUESDAY NIGHT AND WEDNESDAY. * SNOW ACCUMULATION...8 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS. * IMPACT...A COMBINATION OF SNOW...REDUCED VISIBILITIES AND SLICK ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ080-101630- /O.NEW.KPUB.WS.W.0012.110511T0600Z-110511T2100Z/ WET MOUNTAINS ABOVE 10000 FT- INCLUDING...GREENHORN MTN 420 AM MDT TUE MAY 10 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY. * LOCATION...WET MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL INTENSIFY AND MOVE ACROSS SOUTHERN COLORADO TUESDAY NIGHT AND WEDNESDAY. * SNOW ACCUMULATION...6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS. * IMPACT...A COMBINATION OF SNOW...REDUCED VISIBILITIES AND SLICK ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE WET MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-068-101630- /O.UPG.KPUB.WS.A.0008.110511T0300Z-110511T2100Z/ /O.NEW.KPUB.WW.Y.0027.110511T0600Z-110511T2100Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 420 AM MDT TUE MAY 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL INTENSIFY AND MOVE ACROSS SOUTHERN COLORADO TUESDAY NIGHT AND WEDNESDAY. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS. * IMPACT...A COMBINATION OF SNOW...REDUCED VISIBILITIES AND SLICK ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF SNOW...SLEET...AND ICE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ059-061>063-072-074>076-078-079-081-101630- /O.NEW.KPUB.WW.Y.0027.110511T0600Z-110511T2100Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- INCLUDING...LEADVILLE...GRANITE...SALIDA...BUENA VISTA... LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...RYE...WOODLAND PARK 420 AM MDT TUE MAY 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY. * LOCATION...LAKE COUNTY...CHAFFEE COUNTY AND THE SANGRE DE CRISTO MOUNTAINS BELOW 11000 FEET...THE WET MOUNTAIN RANGE BELOW 10000 FEET...THE WET MOUNTAIN VALLEY AND NORTHWESTERN FREMONT COUNTY BELOW 8500 FEET...AND TELLER COUNTY AND THE RAMPART RANGE ABOVE 7500 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL INTENSIFY AND MOVE ACROSS SOUTHERN COLORADO TUESDAY NIGHT AND WEDNESDAY. * SNOW ACCUMULATION...2 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. * IMPACT...A COMBINATION OF SNOW...REDUCED VISIBILITIES AND SLICK ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF SNOW...SLEET...AND ICE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at May 9, 4:24 AM MDT, 10 hours 27 minutes earlier.
Area forecast discussion, May 9, 4:24 AM MDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT MON MAY 9 2011 .SHORT TERM... (TODAY AND TONIGHT) ...EXTREME FIRE WEATHER CONDITIONS TODAY... CURRENTLY...VERY POOR RECOVERIES EARLY THIS MORNING WITH A FEW AREAS ALREADY RED FLAGGING. RECENT OBS AT KCOS CURRENTLY HAVE WINDS GUSTING TO 30 KTS AND RH OF 10 PERCENT. MOST AREAS OVER THE PLAINS ARE CURRENTLY RUNNING WITH HUMIDITY VALUES UNDER 20 PERCENT HOWEVER WINDS HAVE DECOUPLED AND ARE LIGHT. NOT ANTICIPATING MUCH CHANGE THROUGH SUNRISE AS FAR AS HUMIDITY RECOVERIES FROM WHERE WE ARE NOW. TEMPERATURES WILL ALSO REMAIN ON THE WARM SIDE THIS MORNING ONLY DROPPING INTO THE UPPER 40S TO LOWER 50S. TODAY...EXTREME FIRE WEATHER CONDITIONS WILL OCCUR TODAY. AN UPPER LEVEL STORM SYSTEM WILL DROP SOUTH OVER THE GREAT BASIN THROUGH THIS AFTERNOON WHILE A LEAD SHORTWAVE EJECT NORTHEAST ACROSS THE ROCKIES. FLOW ALOFT HAS BEEN ON THE INCREASE WITH 60 PLUS KTS EXPECTED AT 500 MB. MODEL SOUNDINGS INDICATE STRONG DEEP MIXING THIS MORNING WITH WIDESPREAD STRONG WINDS DEVELOPING...FIRST ALONG THE EASTERN MOUNTAINS AND LEE SLOPES...AND SPREADING INTO THE EASTERN PLAINS. WIDESPREAD WIND GUSTS IN EXCESS OF 40 MPH WILL BE COMMON ACROSS THE REGION FOR THIS AFTERNOON. WITH THE POOR HUMIDITY RECOVERIES FROM THIS MORNING...EXPECTING DEW POINTS TO TANK AS MIXING STRENGTHENS THIS AFTERNOON. THIS WILL SEND HUMIDITIES CRASHING INTO THE SINGLE DIGITS. FUELS ARE CURRENTLY CRITICAL. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS. DO NOT BURN OUT SIDE TODAY. ANY FIRE STARTS WILL SPREAD VERY RAPIDLY. THE OTHER MAIN CONCERN FOR TODAY WILL BE CONVECTION. MODELS IN AGREEMENT IN SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE CONTINENTAL DIVIDE BY 15Z. THE MAIN THREATS FROM THUNDERSTORMS ALONG THE DIVIDE WILL BE LIGHTNING AND PEA SIZE HAIL. A FEW SNOW SHOWERS WILL BE POSSIBLE ACROSS THE HIGHEST PEAKS HOWEVER NO ACCUMULATIONS ARE EXPECTED. THE MAIN CHALLENGE FOR LATER THIS AFTERNOON AND EVENING WILL BE THE POSSIBILITY OF CONVECTION FOR THE EASTERN MOUNTAINS AND TELLER COUNTY. HIGH-RES MODELS ARE DEVELOPING CONVECTION ALONG THE EASTERN MOUNTAIN PEAKS INTO TELLER COUNTY. GIVEN THE CONSISTENCY OF THE NAM...LOCAL WRF AND NSSL WRF IN DEVELOPING THIS CONVECTION...HAVE ADDED ISOLATED THUNDERSTORMS TO THESE AREAS. GIVEN THE VERY LOW DEW POINTS OVER THE EASTERN MOUNTAINS THESE THUNDERSTORMS WILL LIKELY BE DRY. LIGHTNING UNDER THESE DRY THUNDERSTORMS WILL LIKELY ADD TO THE ALREADY DANGEROUS FIRE WEATHER CONDITIONS...STRONG WINDS AND LOW HUMIDITY. TONIGHT...THE LEAD SHORTWAVE TROUGH IS EXPECTED THIS LIFT NORTHEAST INTO WYOMING OVERNIGHT WHILE THE MAIN STORM SYSTEM DROPS INTO SOUTHERN NEVADA. CONVECTION IS EXPECTED TO DISSIPATE OVER THE EASTERN MOUNTAINS AFTER SUNSET AND HAVE THIS TREND IN THE FORECAST. FURTHER WEST...THUNDERSTORMS WILL DISSIPATE WITH SUNSET HOWEVER SHOWER ACTIVITY IS EXPECTED TO CONTINUE ALONG THE CONTINENTAL DIVIDE THROUGH TOMORROW MORNING. LIGHT SNOWFALL IS LIKELY OVER THE HIGHEST PEAKS WITH AN INCH OR SO POSSIBLE BY MORNING. MODELS INDICATING BETTER HUMIDITY RECOVERIES TONIGHT HOWEVER THIS WILL HAVE TO BE MONITORED FOR THE FIRE WEATHER CONDITIONS FOR TUESDAY. MOZLEY .LONG TERM... (TUESDAY - SUNDAY) CONCERNS THIS PERIOD ARE ASSOCIATED WITH INTENSE SHORT WAVE WHICH WILL MOVE ACROSS THE REGION WED. THIS SYSTEM WILL BRING SNOW TO THE MTNS AND POSSIBLY SEVERE STORMS OVER THE PLAINS. PRIOR TO THE STORM MOVING ACROSS THE REGION ON WED...FIRE WX WILL BE AN ISSUE ON TUESDAY. FOR TUESDAY...MAIN CONCERN THIS DAY IS FIRE WX. FIRE WX WATCH OVER THE AREA HAS BEEN EXPANDED TO INCLUDE ALL OF THE PLAINS AS LATEST GUIDANCE INDICATES WINDS AND RH WILL MEET FIRE WX CRITERIA OVER THIS REGION. I DO NOT EXPECT THE WINDS TO BE AS STRONG AS THEY WILL BE TODAY...BUT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE LIKELY. OVER THE HIER TRRN...IT WILL ALSO BE WINDY BUT RH VALUES WILL BE INCREASING...SO NO FIRE WX HILITES ARE IN EFFECT FOR HIER TRRN TUES. BY 00Z WED...ALL SIMULATIONS SHOW THE TROUGH OVER C AZ AS A CLOSED LOW. DURING THE NEXT 24H...THIS SYSTEM IS FCST TO MOVE E-NE AND WILL TRACK OVER SE CO ON WED AFTERNOON. BY TUE EVENING...SNOWS WILL BE ON THE INCREASE OVER THE MTNS ALONG THE CONTDVD...WITH SNOWS BECOMING LIKELY AFTER MIDNIGHT. SOME OF THE SNOW WILL LIKELY BECOME HEAVY AND WE WILL LIKELY NEED SOME HIGHLIGHTS OVER THE CONTDVD. BY 12Z WED...THE CLOSED LOW WILL BE TAKING ON A NEGAVE TILT...AND WILL BE LOCATED IN THE FAR NW QUADRANT OF NEW MEXICO. WITH THE TROUGH BECOMING NEGATIVELY TILTED...UPWARD VV WILL INCREASE TO THE E AND NE OF THE 500 LOW CENTER...AND HEAVIER PRECIP WILL LIKELY DEVELOP OVER THE S MTNS AND ADJ I-25 CORRIDOR...ESPECIALLY LATER WED MORNING. HAVE INCREASED POPS INTO THE LIKELY CATEGORY OVER THE PIKES PEAK REGION/WETS/SANGRES. I KEPT POPS OVER THE I-25 CORRIDOR IN THE SCTD CATEGORY...BUT IF TRENDS IN THE SIMULATIONS CONTINUE THESE VALUES WILL NEED TO BE INCREASED (I AM SOMEWHAT HESITANT TO INCREASE POPS DUE TO THE VERY DRY CONDITIONS WE HAVE HAD OVER THE LAST SEVERAL MONTHS). TWO SIGNIFICANT CONCERNS ARE IN PLAY WED...FIRST...SNOW WILL LIKELY FALL OVER THE LOWER ELEVATIONS...MAYBE REACHING DOWN TO 6000 FEET. ANY ACCUMULATIONS AT THE LOWER LVLS WILL BE ON GRASSY SFCS...BUT HIGHER UP ROADWAYS IN THE MTNS WILL GET SLUSHY. THE SECOND CONCERN IS FOR LOW TOPPED SUPERCELLS TO FORM ON THE OCCLUSION WHICH WILL EXTEND OVER THE EC CO REGION. GIVEN THE LLVL SHEAR THAT WILL BE IN PLACE AND POTENTIALLY LOWER LCLS...TORNADOES WOULD BE POSSIBLE. SPC HAS MOVED THE SVR RISK INTO EC CO FOR THIS DAY. RIGHT NOW...THE NAM AT 18Z HAS THE SFC LOW OVER KLHX WITH THE OCCLUSION EXTENDING EWD ALONG HIGHWAY 50. IF ENOUGH INSTABILITY CAN BE MATERIALIZED...ROTATING STORMS WOULD FORM ON THIS OCCLUSION AND THEN PROGRESS TO THE NORTHEAST. THIS MAY BE ONE OF THOSE DAYS WERE AMBIENT TEMPS IN THE 50S WITH 40S DWPTS MAY BE ENOUGH TO GET CONVECTION GOING. I SHOULD NOTE...HOWEVER...IF WE CANNOT GET ENOUGH INSTABILITY TO WRAP BACK INTO CO...THEN WE MAY NOT SEE ANY THUNDER OVER THE FAR E PLAINS ON THIS DAY. WITH THE TRACK OF THE LOW...THE PALMER DVD SHOULD GET SOME PRETTY GOOD STEADY PRECIP WITH THIS SYSTEM...ESPECIALLY DURING WED MORNING INTO EARLY AFTERNOON. AS THE SFC LOW CONTINUES INTO KS...WRAP-AROUND PRECIP WILL FORM ON THE BACKSIDE OF THE LOW AND SOME OF THIS PRECIP SHOULD AFFECT THE FAR E PLAINS...ATTM THE BEST CHANCE WILL BE AREAS N OF HIGHWAY 50. THE REMAINDER OF THE FCST I LEFT UNCHANGED. \/HODANISH && .AVIATION... VFR CONDITIONS AT ALL TERMINALS THROUGH TONIGHT. THE MAIN FORECAST CONCERN WILL BE WINDS. WINDS ARE FORECAST TO INCREASE BY MID MORNING WITH WIND GUSTS IN EXCESS OF 40 KTS EXPECTED AT ALL TERMINALS THROUGH THIS EVENING. AN ISOLATED DRY THUNDERSTORM WILL BE POSSIBLE OVER THE MOUNTAINS WEST OF KCOS THIS AFTERNOON AND EVENING BUT SHOULD NOT IMPACT THE AIRPORT. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR COZ221-222-224>237. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR COZ224-226>237. && 88/34
Hazardous weather outlook, May 9, 11:11 AM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1111 AM MDT MON MAY 9 2011 COZ058>089-093>099-101300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1111 AM MDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREME FIRE WEATHER CONDITIONS WILL OCCUR THROUGH THIS EVENING FOR MOST OF SOUTHERN COLORADO. WIDESPREAD GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. STRONG WINDS WILL COMBINE WITH SINGLE DIGIT HUMIDITY VALUES AND CRITICALLY DRY FUELS TO PRODUCE THE EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS. DO NO BURN OUTDOORS TODAY. IN ADDITION...A FEW DRY THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN MOUNTAINS THIS AFTERNOON. LIGHTNING FROM THESE DRY THUNDERSTORMS COULD PRODUCE FIRE STARTS...AND OUTFLOW WINDS CAN ERRATICALLY SPREAD THE FLAMES. ANY FIRES THAT DO START TODAY OVER SOUTHERN COLORADO WILL GROW RAPIDLY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE CONTINENTAL DIVIDE BY EARLY AFTERNOON. THE MAIN THREATS WITH THESE THUNDERSTORMS WILL BE LIGHTNING AND PEA SIZE HAIL. THUNDERSTORM POTENTIAL OVER THE MOUNTAINS WILL DECREASE AFTER SUNSET. LIGHT SNOW WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE OVERNIGHT WITH AN INCH OR TWO OF ACCUMULATION POSSIBLE ACROSS THE HIGHEST PEAKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREME FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON TUESDAY ACROSS THE SAN LUIS VALLEY AND ALL OF THE EASTERN PLAINS. WINDS OR 20 T0 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. THESE WINDS COMBINED WITH VERY LOW HUMIDITY VALUES AND EXTREMELY DRY FUELS WILL ALLOW RAPID FIRE SPREAD SHOULD A FIRE START. LOCALLY HEAVY SNOWS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY ACROSS THE CONTINENTAL DIVIDE. SEVERAL INCHES OF SNOW ARE LIKELY. SNOW WILL ALSO FALL ACROSS THE REMAINDER OF THE MOUNTAINS LATE TUESDAY NIGHT INTO WEDNESDAY...WITH ACCUMULATIONS LIKELY. SOME ACCUMULATING SNOW MAY OCCUR AT THE LOWER ELEVATIONS...MAINLY ABOVE 6500 FEET EARLY WEDNESDAY MORNING. MOST OF THE ACCUMULATIONS WILL OCCUR ON GRASSY AREAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT IN THE MOUNTAINS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS WEDNESDAY. A FEW SEVERE STORMS ON THE FAR EASTERN PLAINS WILL BE POSSIBLE...AND ONE OR TWO OF THESE STORMS COULD PRODUCE TORNADOES. AN INTENSE PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY...AND WILL BRING A VARIETY OF ACTIVE WEATHER TO THE REGION TUESDAY THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING OVER THE HIGHER TERRAIN. 51/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:09 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more | 31 hr |
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.